×

zbMATH — the first resource for mathematics

Oscillation theorems of comparison type of delay differential equations with a nonlinear damping term. (English) Zbl 0815.34061
The author studies oscillatory behaviour of solutions of delay- differential equations of the form \((*)\) \(L_ nx(t) + f(t,x (t-g)\), \(x'(t-h)) = 0\), where \(n\) is even, \(L_ 0 x(t) = x(t)\), \(L_ k x(t) = {1 \over a_ k(t)} (L_{k-1} x(t))'\), \(k = 1,2, \dots,n\), \(a_ n = 1\), \(a_ i : [t_ 0, \infty) \to (0, \infty)\), \(i = 1,2, \dots,n - 1\), \(f : [t_ 0, \infty) \times R^ 2 \to R\) are continuous, \(g\) and \(h\) are positive constants and \(h\geq g\). He obtains his results by comparing \((*)\) with some delay-differential equations of the same or lower order but without the damping term whose oscillatory behaviour is known.

MSC:
34K99 Functional-differential equations (including equations with delayed, advanced or state-dependent argument)
34C10 Oscillation theory, zeros, disconjugacy and comparison theory for ordinary differential equations
PDF BibTeX XML Cite
Full Text: EuDML
References:
[1] GRACE S. R.: Oscillation criteria for forced functional differential equations with deviating arguments. J. Math. Anal. Appl. 145 (1990), 63-88. · Zbl 0724.34074 · doi:10.1016/0022-247X(90)90432-F
[2] GRACE S. R.: On the oscillatory and asymptotic behaviour of even order nonlinear differential equations with retarded arguments. J. Math. Anal. Appl. 137 (1989). 528-540. · Zbl 0674.34070 · doi:10.1016/0022-247X(89)90261-8
[3] GRACE S. R.: Comparison theorems for forced functional differential equations. J. Math. Anal. Appl. 144 (1989), 168-182. · Zbl 0683.34040 · doi:10.1016/0022-247X(89)90367-3
[4] GRACE S. R., LALLI B. S.: An oscillation criterion for certain second order strongly sublinear differential equations. J. Math. Anal. Appl. 123 (1987), 584-586. · Zbl 0641.34031 · doi:10.1016/0022-247X(87)90333-7
[5] GRACE S. R., LALLI B. S.: Oscillatory and asymptotic behaviour of solutions of differential equations with deviating arguments. J. Math. Anal. Appl. 104 (1984). 79-91. · Zbl 0593.34071 · doi:10.1016/0022-247X(84)90032-5
[6] KIGURADZE I. T.: On the oscillation of solutions of the equation \(d^m u/dt^m +a(t)|u|^n \sgn u = 0\). (Russian), Mat. Sb. 65 (1964), 172-187. · Zbl 0135.14302
[7] KITAMURA Y.: Oscillation of functional differential equations with general deviating arguments. Hiroshima Math. J. 15 (1985), 445-491. · Zbl 0599.34091
[8] KUSANO T., NAITO M.: Comparison theorems for functional differential equations with deviating arguments. J. Math. Soc. Japan. 33 (1981), 509-532. · Zbl 0494.34049 · doi:10.2969/jmsj/03330509
[9] LADAS G., STAVROULAKIS I. P.: Oscillations caused by several retarded and advanced arguments. 3. Differential Equations 44 (1982), 134-152. · Zbl 0452.34058 · doi:10.1016/0022-0396(82)90029-8
[10] LALLI B. S., GRACE S. R.: Some oscillation criteria for delay differential equations of even order. 3. Math. Anal. Appl. 119 (1986), 164-170. · Zbl 0608.34067 · doi:10.1016/0022-247X(86)90150-2
[11] PHILOS, CH. G.: On the existence of nonoscillatory solutions tending to zero at \infty for differential equations with positive delays. Arch. Math. (Basel) 36 (1981). 168-178. · Zbl 0463.34050 · doi:10.1007/BF01223686
[12] WONG J. S. W., BURTON T. A: Some properties of \(u'' +a(t)f(u)g(u') = 0.\). Monatsh. Math. 69 (1965), 364-374. · Zbl 0142.06402
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.